MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GN69 TEST KIT; VITEK®2 AST-GN69 TEST KIT

BIOMERIEUX, INC. VITEK® 2 AST-GN69 TEST KIT; VITEK®2 AST-GN69 TEST KIT
Catalog Number 413400
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of a false resistant result associated with vitek® 2 ast-gn69 test kit (reference 413400).The customer reported obtaining an incorrect cap survey result where piperacillin/tazobactam was incorrect.The expected result was sensitive.The original result was submitted as resistant >=128 (r).The customer pulled the specimen and performed repeat testing on vitek® 2 and microscan.Vitek® 2 yielded the same result of >=128 (r) and microscan had a result of <=16 (s).The customer mentioned that this portion of the survey is ungraded.There is no patient involvement due to being a cap survey.An internal biomérieux investigation will be initiated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A customer in the united states notified biomérieux of false resistant results for cap survey strain (d-08) when testing with the vitek® 2 ast-gn69 card.The alcaligenes faecalis ssp.Faecalis strain resulted in resistant mics >/= 128 for piperacillin/tazobactam (tzp).The expected result was susceptible.The strain was submitted for investigation.The customer's submitted strain and the biomerieux cap d-08 survey strains were subcultured on tsab agar, identifications confirmed as a.Faecalis ssp faecalis, and testing included ast-gn69 cards from customer lots (5890758403, 5890708203) and a random lot (5890711103) as well as broth microdilution (bmd) as the reference method for the tzp formulation on this card (tzp03n).911703 (customer's d-08 strain): all three cards tested gave a resistant mic >/= 128.Bmd gave a susceptible mic /= 128 were obtained.Bmd gave a susceptible mic

Brand Name
VITEK® 2 AST-GN69 TEST KIT
Common Device Name
VITEK®2 AST-GN69 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7893101
Report Number1950204-2018-00374
Device Sequence Number2347428
Product Code LON
UDI-Device Identifier03573026398460
UDI-Public03573026398460
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K113200
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2019
Device Catalogue Number413400
Device Lot Number5890708203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2018
Supplement Date Received by Manufacturer08/23/2018
10/23/2018
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date09/20/2018
11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1